Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

120 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Masturbating from long back. Facing difficulty to have intercourse. Required treatment?

Answered by
Dr.
Dr. Sundar Gnanavel

Psychiatrist

Practicing since :2009

Answered : 632 Questions

default
Posted on Mon, 4 Feb 2013 in Men Sexual Problems
Question: i masturbate alot in the last couple years.im 21years old and i have been masturbating for like 3years now.now i find it very hard to have sex with my girlfriend,my penis do go hard and soft often and often while having sex..please help me cos i dont know what to do.im about becoming an impotent which i dont want.please help me.
doctor
Answered by Dr. Sundar Gnanavel 22 minutes later
Hello XXXXXXX

Thanks for your query. Your problem is a common one for the youngsters. However, to tell you frankly, this is just a myth or a fad and is not based on scientific truth. Frequent masturbation does not lead to impotence or sexual weakness as you describe.

The reason for erectile difficulty at your age is likely to be inadequate stimulation and waning of sexual interest in a partner. I would suggest trying alternate postures and alternate places during sexual activity as well as adequate foreplay that would ensure adequate stimulation. Despite these measures, if you experience difficulty we would like to rule out other causes like high blood pressure, blood sugar and other local causes that impair blood flow to your genital organ.

Try out the above measures suggested and also remember to be relaxed during the act, since anxiety will impair sexual performance. Breathing relaxation exercises prior to the act might be helpful in reducing anxiety.

I would be happy to answer any further query you would like to post in reply to my answer. Hope you find the suggestions useful.

Dr Sundar Gnanavel
Psychiatrist
Above answer was peer-reviewed by : Dr. Mohammed Kappan
doctor
default
Follow up: Dr. Sundar Gnanavel 30 minutes later
but i had alot of doctor suggestions online and some are saying this happens due to too much of masturbating and i think masturbation has its own effect so if what am encountering right now is not the effect,so what are the effects and how come some doctors are saying too much of masturbation do leads to impotency
doctor
Answered by Dr. Sundar Gnanavel 9 minutes later
Hello XXXXXXX

The only relevance, if at all, between excessive masturbation and perception of impotency could be sometimes people tend to substitute masturbation for sexual intercourse considering requirement of less energy and time. Also, excess masturbation could lead to dilution of semen which is also a transient phenomenon. Abstaining from masturbation even for three days will reverse the dilution. However, no literature supports the fact that excess masturbation directly leads to impotency.

The only hazards of excessive masturbation are associated guilt, inability to achieve orgasm during intercourse [since following any orgasm (by masturbation/intercourse), the body requires time to rejuvenate and achieve the next orgasm], and excessive preoccupation with masturbation affecting concentration in your work/studies.

I would be glad to answer any other point you would wish to clarify.

Regards
Dr Sundar Gnanavel
Psychiatrist

Above answer was peer-reviewed by : Dr. Mohammed Kappan
doctor
default
Follow up: Dr. Sundar Gnanavel 27 minutes later
ok i understand.so what do you think i can do to get out of this effect of masturbation and what can i also do not go hard and soft anymore while having sex no matter any woman i get laid with.my friends get laid with different kind of women,the ones they like and doesnt like and they never complain of going hard and soft because they didnt felt the lady.so how come my own penis have choice,why does it goes hard and soft if i doesnt like the lady.please do i need some medicine to use or some prescription...i really wanna be out of this and be a man
doctor
Answered by Dr. Sundar Gnanavel 7 hours later
Hi.....
I do understand your concern. What i would suggest is to avoid smoking, consumption of alcohol and inclusion of healthy lifestyle practices like walking/swimming/cycling. You can also try alternate past time activities like music, games etc to distract yourself from masturbation. However, there is a condition called as "compulsive masturbation" which might lead to excessive masturbation. This can be addressed by medication like SSRI's that reduce the compulsive aspect of masturbation (to be prescribed by your consultant psychiatrist after sufficient evaluation). You do not otherwise need any medication at this point of time. All you need is to be confident of yourself. All the best.
Regards
Dr Sundar
Psychiatrist
Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  

Recent questions on  Hypertension

doctor1 MD

i have high blood pressure and i have taken my medicine. i have a bump on the side of my head. it havent got big or anything. and my doctor told me to not bother it if it is not bothering me. well it is starting to bother me a little. and the side of my head by my ear keeps jumping and like numbness go towards my teeth. what that might be

doctor1 MD

dear sir,i am 35 year old. having the ED problem since form 2 year, as i consulated with doctor, they have tested me the sugar BP & TESTOSTERONE (FREE) found evernting normal. and suggested me the Nano leo cap twice a day for three month. Kindly requesting to give us the suggescation regarding this .

doctor1 MD

Dr. Oz, I know you're show is geared mostly towards women but I really am in dyer need of help. I'm a 22 year old male and I'm currently taking two 20mg instant release Adderalls a day. My blood pressure is normal on a daily basis, but high blood pressure and heart disease does run in my family. My concern is in regards to Erectile Disfunction. It is a real self confidence killer! My penis doesn't get fully erect when I'm about to have sex, its hard but not where it can stay up the air hard..excuse the reference. Also some other times it will get hard, but it will not stay that way for long amounts of time. Does anyone know why this could be? I also have trouble staying hard. For example if it slips out, there is a switch of positions,or the slightest distraction, it wont remain hard. I take adderall but don't notice a difference in this when I take it and when I don't. I exercise regularly (4-5x a week) and eat relatively healthy(for a college student). I am stressed a lot and i know that could be a cause of my problems. but does anyone have any ideas? Also is it to early for someone my age (22) to take pills such as viagra or cialis? What are the long term side effects?

doctor1 MD

I dont get proper eraction while performing sex,In past I was brown sugar addict,now I have got dibetis and high blood pressure but my main problem is not getting proper erection of penis can you give me an appointment timing and day where I can discuss my problems face to face or suggest me any sexologist who can give me proper treatment.
Thanking you in anticipation
Your's faithfully
SHIRISH ANDHARI

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know that much about it.

doctor1 MD

Patient: Female, 73 years, 6 months old, 5'7" tall, 230 lbs., in generally good health. Hypertension well controlled with medication, lifelong history of recurring clinical depression . Currently takes medication for depression and hypertension,...

doctor1 MD

Im a 70 year old stage two diabetic. I woke up in the night with dry heaves...I just went to the store and fell faint and nauseated. I rested for 30 minutes and felt a lot better. I home now and concerned ! I had low blood presure. Now its 128...